• S. Schwrtz S. Schwrtz
    September 05, 2008
    Why does stair climbing - even a few - make me feel light-headed?
    S. Schwrtz S. Schwrtz
    September 05, 2008

    I have had stable mild angina for at leat 15 years (I am 80). I am energetic and have no difficulty going for a long bike ride. But recently just going up a few stairs makes me feel as though the blood were rushing to my head or abdomen, and I have to sit down immediately. Twice  several months ago after running up five stairs unthinkingly I passed out for a few seconds.

     

    READ MORE

FROM OUR EXPERTS

  • Martin Cane, M.D.
    Health Pro
    September 08, 2008
    Martin Cane, M.D.
    Health Pro
    September 08, 2008

     

    S. Schwrtz,

     

    Thanks for your question. 

     

    Something has definite changed recently and there are several possibilities.  The first obvious one is your heart.  There could be a problem with your rhythm or your heart rate that could account for these symptoms.  Though feeling normal at rest, the extra exertion may be too taxing, causing symptoms to develop.  Your underlying coronary disease may be a factor and the exertion, with its demand on your heart, is resulting in these symptoms rather than your usual angina.  So, for sure, this needs to be re-evaluated by your doctor.

     

    Another possibility that comes to mind is anemia, which may have developed due to a slow loss of blood from such sources as your gastrointestinal tract or the kidneys, or may be due to a new blood disorder.  There is less oxygen carrying capacity in anemia, and this certainly could cause your symptoms with exertion.

     

    And, of course, there are other possible causes that need to be looked for by your doctor, such a lung problems, metabolic, and neurologic disorders.  I suggest you contact your doctor for an appointment to be seen in the next couple of days.  The fact that you have passed out raises concern.  Should you pass out again, I suggest you go to the emergency for evaluation.

     

    Best wishes and feel better.

     

    Martin Cane, M.D.


FROM OUR COMMUNITY

  • Sydney September 11, 2008
    Sydney
    September 11, 2008
  • Marilyn, An AngelNDisguise September 11, 2008
    Marilyn, An AngelNDisguise
    September 11, 2008

    Dear SSchwrtz

     

    Many possible reasons...1)  It may be as simple as the fact that YOu may be dehydrated   

     2)How long since you have had a thorough physical exam by your Dr or Nurse Practitioner?

     3) You may have a new arrythmia or increased placque in your carotid or peripheral artery disease..

     4) Have you read the side effects of any meds you are on? 

     5) Or have you discussed this inconvenience with your Clinical Pharmacist?

     

    I could, as a retired RN give you possible reasons.  But at 80, you should be comfortable asking a Health Professional.  If I saw you in person, I could eliminate your worries, by a simple skin turgor test and a few questions....

    But on line diagnosing should not replace the face to face in person consultation and exam!!!

     

    Signed Angel...

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.